Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 57, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 18, 2008, 6:55 PM MDT for Baca County, Prowers County, Colorado. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2008, 6:55 PM MDT (00:55 UTC)
- Expired
- Jun 18, 2008, 7:36 PM MDT
- In force
- 41 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Baca County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 196 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:20 PM MDT | HAIL 0.75 | 16 Ene Two Buttes, CO | HAIL LASTED FROM 720 PM TO 727 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 12:16 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 190055 SVRPUB COC009-099-190200- /O.NEW.KPUB.SV.W.0057.080619T0055Z-080619T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 655 PM MDT WED JUN 18 2008 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO... * UNTIL 800 PM MDT... * AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF TWO BUTTES...OR ABOUT 19 MILES NORTHEAST OF SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 17 MPH. * LOCATIONS IMPACTED INCLUDE... TWO BUTTES. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3732 10209 3759 10261 3777 10252 3770 10204 TIME...MOT...LOC 0055Z 291DEG 15KT 3765 10245 $$
3 follow-up statements
000 WWUS55 KPUB 190117 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 717 PM MDT WED JUN 18 2008 COC009-099-190200- /O.CON.KPUB.SV.W.0057.000000T0000Z-080619T0200Z/ BACA CO-PROWERS CO- 717 PM MDT WED JUN 18 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES... AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 9 MILES NORTHEAST OF TWO BUTTES...OR 16 MILES NORTHWEST OF THE SAUNDERS ELEVATOR...AND WAS MOVING TOWARD THE EAST SOUTHEAST AROUND 25 MPH. ANOTHER STORM WAS LOCATED ABOUT 10 MILES NORTH OF TWO BUTTES MOVING EAST AROUND 25 MPH. THE SEVERE STORMS WILL IMPACT MAINLY RURAL AREAS OF NORTHEASTERN BACA AND SOUTHEASTERN PROWERS COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3732 10209 3759 10261 3777 10252 3770 10204 TIME...MOT...LOC 0114Z 283DEG 25KT 3762 10224 $$
000
WWUS55 KPUB 190126
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
726 PM MDT WED JUN 18 2008
COC009-099-190200-
/O.CON.KPUB.SV.W.0057.000000T0000Z-080619T0200Z/
BACA CO-PROWERS CO-
725 PM MDT WED JUN 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES...
AT 722 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED OVER EXTREME NORTHEASTERN BACA COUNTY...OR 12 MILES
NORTHWEST OF THE SAUNDERS ELEVATOR...AND WAS MOVING TOWARD THE EAST
AROUND 25 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
NORTHEASTERN BACA AND EXTREME SOUTHEASTERN PROWERS COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3745 10232 3774 10232 3772 10220 3770 10204
3761 10205 3761 10206 3760 10205 3732 10209
TIME...MOT...LOC 0125Z 283DEG 25KT 3762 10212
$$000
WWUS55 KPUB 190136
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
736 PM MDT WED JUN 18 2008
COC009-099-190147-
/O.CAN.KPUB.SV.W.0057.000000T0000Z-080619T0200Z/
BACA CO-PROWERS CO-
737 PM MDT WED JUN 18 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3745 10232 3774 10232 3772 10220 3770 10204
3761 10205 3761 10206 3760 10205 3732 10209
TIME...MOT...LOC 0137Z 283DEG 25KT 3761 10198
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:50 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 18, 3:50 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 350 PM MDT WED JUN 18 2008 .SHORT TERM... (TONIGHT AND THURSDAY) CURRENTLY...ISOLATED CONVECTION OVER CWFA. WEST WINDS HAVE ADVECTED DRY AIR AS FAR EAST AS KLAA...WITH DEW POINTS TANKING INTO THE 30S. CONVECTION THAT HAS MANAGED TO FIRE IN DRIER AIR...HAS PRODUCED GUSTY WINDS TO 40 MPH...LIGHTNING STRIKES...AND HAS STARTED SOME GRASS FIRES IN EL PASO COUNTY. SEVERE THUNDERSTORM WATCH TIL 02Z FOR EASTERN COUNTIES...WITH DRYING...SEEMS LIKE BIGGEST THREAT MAY BE DRY MICROBURST WINDS. ISOLATED CONVECTION SHOULD WANE IN THE MIDEVENING...BUT WILD CARD WILL BE MCSS TO OUR EAST...WHICH COULD PUSH MOISTER AIR BACK INTO THE EASTERN PLAINS LATER ON. HAVE ACCEPTED THIS SCENARIO...BASED ON NAM12 FORECAST...AND BROUGHT IN HIGHER DEW POINTS. THERE WILL BE THE POSSIBILITY OF A DECK OF LOWER CLOUDS LATE AT NIGHT AND EARLY MORNING. THURSDAY...GIVEN THAT MOISTURE MAKES IT WEST THROUGH THE PLAINS...MAY BE SOME LOW CLOUDS EARLY MORNING...FOLLOWED BY CLOUD BREAK UP AND VERY ISOLATED SEVERE CONVECTION EMBEDDED IN ISOLATED THUNDERSTORMS. VERY ISOLATED CONVECTION ALSO POSSIBLE OVER MOUNTAINS AND EDGES OF HIGH VALLEYS. STRENGTH OF STORMS WILL DEPEND ON ANY EMBEDDED SHORTWAVE IN FLOW...AND AMOUNTS OF HEATING AFTER CLOUD BREAK UP. GOING WITH LOWER HIGH TEMPERATURES THAN PREVIOUS DAYS...WITH 80S ACROSS THE PLAINS AND SAN LUIS VALLEY...AND 60S AND 70S OTHER HIGH VALLEYS AND MOUNTAINS. -TLM- .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) WILL KEEP DISCUSSION SHORT DUE TO ONGOING SEVERE WEATHER. NOT MUCH CHANGE FROM PREVIOUS METEOROLOGICAL THINKING FOR THE LONG TERM AND WILL PAINT GRIDS/ZONES WITH INCREASED PRECIPITATION POTENTIAL...ESPECIALLY OVER EASTERN PORTIONS OF THE CWFA FROM LATER THURSDAY INTO AT LEAST FRIDAY NIGHT WITH ISOLATED POPS THEN ANTICIPATED INTO AT LEAST EARLY NEXT WEEK. ALSO...VERY WARM MID TO LATE JUNE TEMPERATURES PROJECTED TO CONTINUE OVER THE CWFA DURING THE LONG TERM. LONGER TERM MODELS CONTINUE TO INDICATE THAT MOIST UPSLOPE FLOW WILL BE IN PLACE THURSDAY NIGHT AND REMAIN INTO FRIDAY NIGHT. SPC HAS PLACED EASTERN HALF OF CWFA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AND WITH EXPECTED FAVORABLE NORTHWEST FLOW ALOFT...SHEAR...CAPES AND LIS DO NOT DISAGREE WITH THIS PLACEMENT. ISOLATED POPS...SOMETIMES SEVERE...IS EXPECTED TO CONTINUE OVER THE CWFA...ESPECIALLY EASTERN SECTIONS THROUGH EARLY NEXT WEEK AND THEN AS UPPER RIDGE ATTEMPTS TO MOVE FURTHER EAST...THE POTENTIAL EXISTS THAT POPS WILL DECREASE BY LATER NEXT WEEK WHILE VERY WARM LATE JUNE TEMPERATURES PERSIST OVER THE REGION. && .AVIATION... VFR AT ALL SITES THROUGH EARLY MORNING...THEN SOME PATCHY MVFR STRATUS POSSIBLE LATE TONIGHT AT KCOS AND KPUB. VERY ISOLATED CONVECTION TOMORROW WILL YIELD POSSIBILITY FOR BRIEF MVFR CONDITIONS AT KPUB AND KCOS BY EARLY AFTERNOON. -TLM- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 18, 6:47 AM MDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 647 AM MDT WED JUN 18 2008 COZ058>089-093>099-191300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 647 AM MDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP OVER FAR SOUTHEAST PLAINS TODAY...WITH ONE OR TWO SEVERE STORMS POSSIBLE ALONG AND EAST OF A LINE FROM LA JUNTA TO TRINIDAD LATE THIS AFTERNOON AND EARLY THIS EVENING. WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL 1 TO 2 INCHES IN DIAMETER AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALL POSSIBLE WITH THUNDERSTORMS OVER THE PLAINS TODAY AND THIS EVENING. FARTHER WEST OVER THE MOUNTAINS...VALLEYS AND INTERSTATE 25 CORRIDOR...ONLY ISOLATED THUNDERSTORMS ARE FORECAST...WITH WIND GUSTS TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING THE MAIN THREATS. LITTLE OR NO RAINFALL IS EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS AND MOUNTAINS THURSDAY THROUGH SATURDAY. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS AROUND 45 MPH...AND POSSIBLY SOME HAIL AROUND 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY AFTER 2 PM MDT FOR THE EASTERN PLAINS.
In the hours before
Local storm report, Jun 18, 2:41 PM MDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 11 W TWO BUTTES 37.56N 102.60W
06/18/2008 E0.75 INCH BACA CO PUBLIC
3/4 INCH HAIL LASTED APPROXIMATELY 1 MINUTE
&&Local storm report, Jun 18, 4:36 PM MDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
436 PM MDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL SSW CAMPO 37.10N 102.58W
06/18/2008 E1.00 INCH BACA CO TRAINED SPOTTER
&&
SROSEThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:35 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 40 min |
| Jun 19, 12:39 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Pueblo | 66 min |
| Jun 19, 1:53 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 55 min |
| Jun 19, 2:17 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 43 min |
| Jun 19, 2:51 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 54 min |
| Jun 19, 3:01 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 59 min |
| Jun 19, 3:11 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 66 min |
| Jun 19, 3:18 PM MDT | Tornado Warning | PUB | Baca, Las Animas | 57 min |
| Jun 19, 3:40 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 65 min |
| Jun 19, 3:48 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 51 min |
| Jun 19, 4:14 PM MDT | Areal Flood Advisory | PUB | Baca, Las Animas | 106 min |
| Jun 19, 4:16 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 89 min |
| Jun 19, 4:20 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 45 min |
| Jun 19, 4:42 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Otero | 29 min |
| Jun 19, 5:20 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.